Alert archive / Alabama / River Flood Warnings in 2023
River Flood Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Feb 17, 2023, 8:23 PM CST for Dallas County, Monroe County, Wilcox County, Alabama. It took effect at Feb 19, 2023, 10:40 AM CST. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2023, 8:23 PM CST (02:23 UTC)
- In effect from
- Feb 19, 2023, 10:40 AM CST
- Expired
- Feb 19, 2023, 7:57 PM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dallas County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alabama River near Miller's Ferry (MRFA1).
- Action stage
- 61 ft
- Minor stage
- 66 ft
- Moderate stage
- 80 ft
- Major stage
- 83 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02427506, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
046
WGUS44 KMOB 180223
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
823 PM CST Fri Feb 17 2023
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Wilcox, Monroe and
Dallas Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-190230-
/O.NEW.KMOB.FL.W.0015.230219T1640Z-230222T0819Z/
/MRFA1.1.ER.230219T1640Z.230220T1800Z.230222T0218Z.NO/
823 PM CST Fri Feb 17 2023
...FLOOD WARNING IN EFFECT FROM SUNDAY MORNING TO LATE TUESDAY
NIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Millers Ferry Dam.
* WHEN...From Sunday morning to late Tuesday night.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Friday the stage was 55.5 feet.
- Forecast...The river is expected to rise above flood stage
late Sunday morning to a crest of 67.4 feet early Monday
afternoon. It will then fall below flood stage Tuesday
evening.
- Flood stage is 66.0 feet.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$4 follow-up statements
372
WGUS84 KMOB 181509
FLSMOB
Flood Statement
National Weather Service Mobile AL
909 AM CST Sat Feb 18 2023
...The Flood Warning continues for the following river in Alabama...
Alabama River Near Millers Ferry Dam affecting Dallas, Wilcox and
Monroe Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-191515-
/O.EXT.KMOB.FL.W.0015.230219T1732Z-230222T0230Z/
/MRFA1.1.ER.230219T1732Z.230221T0000Z.230221T2030Z.NO/
909 AM CST Sat Feb 18 2023
...FLOOD WARNING NOW IN EFFECT FROM SUNDAY MORNING TO TUESDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Millers Ferry Dam.
* WHEN...From Sunday morning to Tuesday evening.
* IMPACTS...At 66.0 feet, farm and pasturelands in the area will
flood and cattle should be moved to higher ground.
At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Saturday the stage was 58.1 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 67.4 feet Monday evening.
It will then fall below flood stage early Tuesday afternoon.
- Flood stage is 66.0 feet.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$057
WGUS84 KMOB 190146
FLSMOB
Flood Statement
National Weather Service Mobile AL
746 PM CST Sat Feb 18 2023
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Dallas, Monroe and
Wilcox Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC047-099-131-200200-
/O.EXT.KMOB.FL.W.0015.230220T1200Z-230221T0800Z/
/MRFA1.1.ER.230220T1200Z.230221T0000Z.230221T0200Z.NO/
746 PM CST Sat Feb 18 2023
...FLOOD WARNING NOW IN EFFECT FROM MONDAY MORNING TO LATE MONDAY
NIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Millers Ferry Dam.
* WHEN...From Monday morning to late Monday night.
* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.
* ADDITIONAL DETAILS...
- At 6:00 PM CST Saturday the stage was 59.1 feet.
- Forecast...The river is expected to rise above flood stage
Monday morning to a crest of 66.2 feet Monday evening. It
will then fall below flood stage later Monday night.
- Flood stage is 66.0 feet.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$456
WGUS84 KMOB 191531
FLSMOB
Flood Statement
National Weather Service Mobile AL
931 AM CST Sun Feb 19 2023
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Millers Ferry Dam affecting Wilcox, Monroe and
Dallas Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
ALC047-099-131-201545-
/O.EXT.KMOB.FL.W.0015.230220T1630Z-230221T0600Z/
/MRFA1.1.ER.230220T1630Z.230220T1800Z.230221T0000Z.NO/
931 AM CST Sun Feb 19 2023
...FLOOD WARNING NOW IN EFFECT FROM MONDAY MORNING TO LATE MONDAY
NIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River Near Millers Ferry Dam.
* WHEN...From Monday morning to late Monday night.
* IMPACTS...At 66.0 feet, Farm and pasturelands in the area will
flood and cattle should be moved to higher ground.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Sunday the stage was 61.2 feet.
- Forecast...The river is expected to rise above flood stage
late Monday morning, then to a crest of 66.1 feet early
Monday afternoon. It is then forecast to quickly fall below
flood stage Monday evening.
- Flood stage is 66.0 feet.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$
CGAL215
WGUS84 KMOB 200157
FLSMOB
Flood Statement
National Weather Service Mobile AL
757 PM CST Sun Feb 19 2023
...The Flood Warning is cancelled for the following rivers in
Alabama...
Alabama River Near Millers Ferry Dam affecting Monroe, Dallas and
Wilcox Counties.
ALC047-099-131-200300-
/O.CAN.KMOB.FL.W.0015.230220T1630Z-230220T0157Z/
/MRFA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
757 PM CST Sun Feb 19 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Alabama River Near Millers Ferry Dam.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Sunday the stage was 61.7 feet.
- Forecast...The river is expected to rise to a crest of 62.8
feet early tomorrow afternoon.
&&
LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
3184 8756 3215 8749
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 17, 4:53 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 17, 4:53 PM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
453 PM CST Fri Feb 17 2023
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 450 PM CST Fri Feb 17 2023
VFR conditions are expected for the next 24 hours. Northerly winds
10 to 20 knots diminish to 5 to 10 knots overnight then become
northeasterly on Saturday. /29
&&
.PREV DISCUSSION... /issued 348 PM CST Fri Feb 17 2023/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Saturday)
Issued at 342 PM CST Fri Feb 17 2023
High clouds will continue to stream over the area this afternoon as
the upper trough moves across the region. Drier and much colder
air will continue to filter into the area through tonight as sfc
high pressure builds in from the west. Dry and cool conditions
continue through Saturday as as high pressure builds over the
area. Lows tonight will be in the upper 20s and low 30s inland to
mid/upper 30s along the coast. Saturday will feature clear skies
with highs in the mid and upper 50s. /13
SHORT TERM...
(Saturday night through Monday night)
Issued at 342 PM CST Fri Feb 17 2023
Zonal upper flow over the Southeast remains on the north side of
a building upper ridge over the Gulf of Mexico, directing
shortwave energy well north of the forecast area into the coming
week. A surface ridge stretching south along the Appalachians
splits, leaving a weak surface ridge over the Gulf of Mexico by
Monday. This shifting of the surface ridge weakens southerly low
level flow over the forecast area. An initial moisture return off
the Gulf Saturday night into Sunday weakens as a result. Guidance
is hinting at enough moisture returning for fog development Sunday
and Monday nights. With a more steady southwesterly flow Monday
night over cool Mississippi and Alabama coastal and protected
waters, sea fog formation is possible beginning Monday night. Will
need to monitor. The building upper ridge over the Gulf and
modest moisture return will allow temperatures to quickly rebound
back to above seasonal norms by the beginning of the week. Low
temperatures in the mid 30s to around 40 Saturday night rise into
the around 60 to low 60s range Monday night. High temperatures in
the mid to upper 60s Sunday rise into the mid to upper 70s for
Monday. /16
LONG TERM...
(Tuesday through Friday)
Issued at 342 PM CST Fri Feb 17 2023
A closed upper low that has organized off Baja California shifts
east to over Texas, becoming an open wave as it takes a
northeasterly tract on the west side of an upper ridge building
north over the East Coast from the Gulf high pressure, which has
shifted to over the Caribbean. Surface high pressure over the Gulf
shifts east to become centered over the Tropical Atlantic,
leaving a surface ridge stretching west over the Gulf of Mexico in
its wake. The path of the upper low and its organization remain
inconsistent in the guidance as it heads northeast, though has
been showing a weakening/more northerly track trend as it passes
well northwest of the forecast area Wednesday into Wednesday
night. Guidance is consistent in advertising better rain chances
remaining north of the forecast area and a slight chance of
showers and thunderstorms north of Highway 84 for the forecast
area Wednesday on. Temperatures well above seasonal norms
continue, though a weak cold front sagging south towards the
forecast area end of the week may change this if it sags south
over the forecast area. With southerly flow over area waters and
the forecast area, sea fog may continue to be an issued in the
coming week.
/16
MARINE...
Issued at 342 PM CST Fri Feb 17 2023
A strong northerly flow will persist through tonight
in the wake of a strong cold front. The offshore flow gradually
subsides late tonight and Saturday, then shifts to a light to
moderate southwesterly flow early next week. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 33 58 39 66 50 75 61 77 / 0 0 0 0 0 0 0 0
Pensacola 36 58 45 66 52 73 63 75 / 0 0 0 0 0 0 0 0
Destin 37 58 48 66 56 73 64 75 / 0 0 0 0 0 0 0 0
Evergreen 30 58 36 67 45 77 59 80 / 0 0 0 0 0 0 0 10
Waynesboro 29 55 35 64 47 75 60 79 / 0 0 0 0 0 0 0 10
Camden 28 56 34 64 45 75 59 79 / 0 0 0 0 0 0 10 10
Crestview 32 59 37 70 47 78 59 80 / 0 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CST this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CST this evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 3 AM CST Saturday for GMZ630>636.
Small Craft Advisory until 9 AM CST Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 8:25 PM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 4 days |
Nearby
River Flood Warnings in Alabama, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.